Connecticut, 2014Flash Flooding in Connecticut, July 4, 2014
July 4, 2014 · NWS OKX · 2 events in 1 county or zone
As a cold front slowly moved across the area, moisture from Tropical Cyclone Arthur passing to the south and east converged along the boundary resulting in heavy rain and isolated flash flooding in New London.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front slowly moved across the area, moisture from Tropical Cyclone Arthur passing to the south and east converged along the boundary resulting in heavy rain and isolated flash flooding in New London.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 4, 6:39 AM EST, 3 hours earlier.
Area forecast discussion, Jul 4, 6:39 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
739 AM EDT FRI JUL 4 2014
.SYNOPSIS...
A COLD FRONT SLOWLY MOVES ACROSS THE REGION TODAY.
MEANWHILE...HURRICANE ARTHUR WILL PASS SOUTH AND EAST OF LONG
ISLAND TODAY AND TONIGHT. HIGH PRESSURE BUILDS INTO THE REGION
SATURDAY AND MOVES OFFSHORE SATURDAY NIGHT INTO EARLY NEXT WEEK. A
COLD FRONT APPROACHES FROM THE NORTHWEST MONDAY AND MOVES INTO THE
REGION TUESDAY. THE FRONT THEN BECOMES NEARLY STATIONARY INTO
MIDWEEK. REFER TO THE LATEST NATIONAL HURRICANE CENTER ADVISORIES
FOR THE LATEST TRACK AND INTENSITY FORECASTS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST IS ON TRACK EARLY THIS MORNING. SHOWERS ARE STARTING TO
DEVELOP AND ARE EXPECTED TO INCREASE IN COVERAGE AND MOVE ACROSS
THE TRI- STATE REGION.
OTHERWISE...A SLOW MOVING COLD FRONT WILL MOVE OVER THE TRI-STATE
REGION TODAY AND THEN GRADUALLY DISSIPATE. THIS
FRONT...INTERACTING WITH TROPICAL MOISTURE FROM HURRICANE ARTHUR
WILL RESULT IN NUMEROUS HEAVY DOWNPOURS AND EMBEDDED
THUNDERSTORMS. THE BIGGEST THREAT FROM THESE STORMS WILL BE THE
POTENTIAL FOR HEAVY RAINFALL. HEAVY RAIN IS POSSIBLE ACROSS THE
ENTIRE CWA THIS MORNING...HOWEVER BY AFTERNOON...THE GREATEST
THREAT SHIFTS EAST OF NEW YORK CITY. THESE LOCATIONS HAVE THE
POTENTIAL TO SEE A WIDESPREAD 1 TO 2 INCHES OF RAINFALL WITH
LOCALIZED HIGHER AMOUNTS. AS A RESULT...HAVE INCLUDED ALL OF LONG
ISLAND AND SOUTHERN CONNECTICUT IN FLASH FLOOD WATCH UNTIL 10 PM.
SOME CLEARING MAY BE POSSIBLE VERY LATE IN THE DAY TODAY ACROSS THE
FAR WESTERN PORTIONS OF THE CWA AS THE FRONT MOVES OFF TO THE EAST.
WITH CLOUD COVER AND RAINFALL...TEMPERATURES TODAY ARE EXPECTED TO
REACH THE MIDDLE AND UPPER 70S TO NEAR 80.
WHILE THE THE CORE IMPACTS FROM HURRICANE ARTHUR WILL REMAIN
OFFSHORE...HIGH SURF AND DANGEROUS RIP CURRENTS ARE EXPECTED TODAY
ALONG THE ATLANTIC FACING BEACHES. A HIGH SURF ADVISORY HAS ALSO
BEEN ISSUED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
DRIER WEATHER AND CLEARING CONDITIONS WILL GRADUALLY MOVE FROM WEST
TO EAST ACROSS THE REGION FRIDAY EVENING THROUGH MIDNIGHT AS THE
COLD FRONT MOVES EAST AND HIGH PRESSURE BUILDS BACK INTO THE REGION.
GUSTY N/NW WINDS UP TO 25 MPH CAN BE EXPECTED DURING THE EVENING AND
NIGHTTIME HOURS...ESPECIALLY EAST OF NYC. THE HURRICANE IS FORECAST
TO TRACK APPROXIMATELY 150 MILES TO THE SE OF MONTAUK POINT FRIDAY
NIGHT. REFER TO THE LATEST NATIONAL HURRICANE CENTER ADVISORIES FOR
FORECAST TRACK AND INTENSITY INFORMATION.
DRIER...AND MORE COMFORTABLE AIR WILL WORK INTO THE REGION FRIDAY
EVENING AND OVERNIGHT WITH DEW POINTS DROPPING OFF INTO THE 50S BY
SAT MORNING.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AN UPPER TROUGH IS MOVING OFF THE NORTHEAST COAST SATURDAY MORNING
AS RIDGE BUILDS TO THE WEST. THE UPPER RIDGE QUICKLY WEAKENS
SATURDAY NIGHT AS THE FLOW BECOMES MORE ZONAL. AT THE SURFACE THE
HIGH BUILDS IN SATURDAY AND MOVES OFF SHORE SATURDAY NIGHT.
ANOTHER NORTHERN STREAM TROUGH QUICKLY DIGS INTO THE UPPER MIDWEST
AND GREAT LAKES SUNDAY NIGHT INTO MONDAY. THIS BRINGS A COLD FRONT
INTO THE AREA MONDAY NIGHT. WITH A BUILDING RIDGE BOTH DOWNSTREAM
OVER THE ATLANTIC...AND UPSTREAM OVER THE WEST COAST AND
INTERMOUNTAIN REGION...THE TROUGH AND SURFACE COLD FRONT BECOME
NEARLY STATIONARY IN THE VICINITY OF THE AREA INTO WEDNESDAY
NIGHT/THURSDAY. WITH A SERIES OF SHORTWAVES ROTATING THROUGH THE
UPPER TROUGH UNSETTLED WEATHER WILL CONTINUE ACROSS THE AREA.
TOUGH TO TIME SHORTWAVES AT THIS POINT SO WILL HAVE SLIGHT CHANCE
AND CHANCE POPS FROM MONDAY NIGHT INTO THURSDAY...ALTHOUGH THERE
WILL BE DRY PERIODS.
SATURDAY INTO MONDAY GENERALLY FOLLOWED THE NAM AND ECMWF...THEN
WITH UNCERTAINTIES IN TIMING OF THE SHORTWAVES HAVE LEANED TOWARD
THE WPC GUIDANCE. UNDERCUT HIGH TEMPERATURES WEDNESDAY BY A FEW
DEGREES WITH CLOUDS AND PRECIPITATION IN THE AREA.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
A COLD FRONT MOVES ACROSS THE REGION TODAY. MEANWHILE...HURRICANE
ARTHUR WILL PASS SOUTH AND EAST OF LONG ISLAND LATER TODAY AND
TONIGHT.
SHOWERS WITH EMBEDDED THUNDERSTORMS WILL SPREAD INTO THE TERMINALS
FROM THE WEST AS THE MORNING PROGRESSES AND WILL CONTINUE INTO THE
AFTERNOON WITH PERIODS OF MODERATE TO HEAVY RAIN. FOR EASTERN
TERMINALS SUCH AS KISP/KGON...MODERATE TO HEAVY RAIN WILL CONTINUE
INTO THIS EVENING WITH THE PASSAGE OF ARTHUR. IFR CONDS ON TAP FOR
ALL TERMINALS...BUT LIFR/VLIFR CONDS POSSIBLE AT KISP/KGON.
LIGHT N/NE WINDS WILL BACK TO THE N/NW LATER THIS AFTERNOON AND WILL
INCREASE TO 15-20 KT WITH 20-25 KT GUSTS AS THE GRADIENT TIGHTENS
BEHIND THE PASSAGE OF THE COLD FRONT...ARTHUR PASSING TO THE
EAST...AND HIGH PRES BUILDING IN FROM THE WEST.
WINDS DIMINISH AFTER MIDNIGHT TONIGHT...THEN INCREASE AGAIN
SATURDAY MORNING.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MODERATE CONFIDENCE IN WIND FORECAST. AMDS
LIKELY THROUGHOUT THE DAY FOR CHANGES IN FLIGHT CATEGORIES AND FOR
POSSIBLE CONVECTION.
KLGA FCSTER COMMENTS: MODERATE CONFIDENCE IN WIND FORECAST. AMDS
LIKELY THROUGHOUT THE DAY FOR CHANGES IN FLIGHT CATEGORIES AND FOR
POSSIBLE CONVECTION.
KEWR FCSTER COMMENTS: MODERATE CONFIDENCE IN WIND FORECAST. AMDS
LIKELY THROUGHOUT THE DAY FOR CHANGES IN FLIGHT CATEGORIES AND FOR
POSSIBLE CONVECTION.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH IMPLIES
SLANT RANGE VISIBILITY 4-6SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: MODERATE CONFIDENCE IN WIND FORECAST. AMDS
LIKELY THROUGHOUT THE DAY FOR CHANGES IN FLIGHT CATEGORIES AND FOR
POSSIBLE CONVECTION.
KHPN FCSTER COMMENTS: MODERATE CONFIDENCE IN WIND FORECAST. AMDS
LIKELY THROUGHOUT THE DAY FOR CHANGES IN FLIGHT CATEGORIES AND FOR
POSSIBLE CONVECTION.
KISP FCSTER COMMENTS: MODERATE CONFIDENCE IN WIND FORECAST. AMDS
LIKELY THROUGHOUT THE DAY FOR CHANGES IN FLIGHT CATEGORIES AND FOR
POSSIBLE CONVECTION.
.OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...
.SAT-SUN...VFR. NW WINDS GUSTING TO 25 KT ON SATURDAY.
.MON-TUE...MAINLY VFR. SW WINDS UP TO 25KT POSSIBLE.
&&
.MARINE...
SCA HAS BEEN EXTENDED THROUGH SATURDAY FOR THE OCEAN WATERS AND
EXPANDED ACROSS THE EASTERN SOUND AND BAYS FOR THIS EVENING/TONIGHT.
LONG PERIOD SWELLS FROM HURRICANE ARTHUR WILL BEGIN TO IMPACT THE
COASTAL WATERS LATE TODAY WITH SEAS BUILDING TO 10 TO 15 FT ON THE
EASTERN OCEAN WATERS BY TONIGHT. CONTINUED SEVERAL FEET ABOVE
WAVEWATCH GUIDANCE AND THIS MAY STILL BE UNDERDONE DUE TO THE
INTENSITY OF ARTHUR. A SHORT PERIOD OF MARGINAL GALE FORCE GUSTS
ARE POSSIBLE EAST OF MORICHES INLET TONIGHT. THERE IS ONLY A LOW
PROBABILITY OF SEEING TROPICAL STORM CONDITIONS AS ARTHUR PASSES
WELL SE OF THE WATERS. SEE NATIONAL HURRICANE CENTER ADVISORIES
FOR DETAILS ON ARTHUR. WINDS ARE EXPECTED TO FALL BELOW SCA GUSTS
BY SAT MORNING.
HIGH SEAS ON THE OCEAN WATERS WILL LIKELY CONTINUE INTO
SATURDAY...GRADUALLY SUBSIDING INTO SATURDAY NIGHT. SEAS AND
SWELLS MAY TAKE LONGER TO SUBSIDE AS WAVE WATCH GUIDANCE SEEMS TO
BE TOO LOW. AS OF NOW...STILL EXPECT SEAS ON THE OCEAN WATERS TO
BE BELOW SMALL CRAFT BY SUNDAY MORNING.
AS HIGH PRESSURE MOVES WELL EAST OF THE WATERS SUNDAY NIGHT AND A
COLD FRONT APPROACHES SOUTHWESTERLY WIND WILL INCREASE ALONG WITH
GUSTS. THERE IS A POTENTIAL FOR SMALL CRAFT GUSTS SUNDAY NIGHT INTO
MONDAY ON THE OCEAN. ALSO...SEAS WILL BE BUILDING IN THE SOUTHWEST
FLOW AND WILL LIKELY REACH SMALL CRAFT LEVELS SUNDAY NIGHT.
AS THE COLD FRONT MOVES CLOSER TO THE WATERS THE SURFACE PRESSURE
GRADIENT WEAKENS AND WINDS WILL SUBSIDE ALONG WITH SEAS. TUESDAY
EVENING SEAS COULD BE ONCE AGAIN BELOW SMALL CRAFT LEVELS.
&&
.HYDROLOGY...
RAINFALL AMOUNTS TODAY ACROSS NYC AND POINTS WEST ARE FORECAST TO
RANGE FROM A HALF TO AN INCH WITH LOCALLY 2+ INCH AMOUNTS. WITH
ALL THE HEAVY RAIN THAT HAS ALREADY FALLEN OVER THE LAST 24 TO 48
HOURS...WILL CONTINUE TO KEEP THE FLASH FLOOD WATCH IN PLACE
THROUGH NOON. THE HEAVIEST RAIN IS EXPECTED TO SLIDE EAST OF THIS
AREA IN THE AFTERNOON.
ACROSS LONG ISLAND AND SOUTHERN CONNECTICUT...RAINFALL AMOUNTS ARE
EXPECTED TO BE MUCH HIGHER AS THE DISSIPATING COLD FRONT INTERACTS
WITH TROPICAL MOISTURE FROM HURRICANE ARTHUR. RAINFALL AMOUNTS ARE
EXPECTED TO RANGE FROM ONE TO THREE INCHES. THERE IS THE POTENTIAL
THAT A FEW ISOLATED LOCATIONS SEE HIGHER AMOUNTS. FOR THIS REASON
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM.
NO WIDESPREAD SIGNIFICANT RAINFALL IS EXPECTED THIS WEEKEND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CTZ005>012.
NY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NYZ078>081-177-179.
FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NYZ067>075-176-178.
HIGH SURF ADVISORY UNTIL 4 PM EDT SATURDAY FOR NYZ080-081-178-
179.
NJ...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NJZ002-004-006-
103>108.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR ANZ330-340.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...BC/MET/DW
NEAR TERM...BC
SHORT TERM...BC/DW
LONG TERM...MET
AVIATION...MPS
MARINE...MET/NV
HYDROLOGY...BC/NVHazardous weather outlook, Jul 4, 6:07 AM EST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
707 AM EDT FRI JUL 4 2014
NYZ072>074-176-051115-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
707 AM EDT FRI JUL 4 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ178-051115-
SOUTHERN QUEENS-
707 AM EDT FRI JUL 4 2014
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EDT SATURDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-051115-
KINGS (BROOKLYN)-
707 AM EDT FRI JUL 4 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-179-051115-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
707 AM EDT FRI JUL 4 2014
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EDT SATURDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NYZ078-079-177-051115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
707 AM EDT FRI JUL 4 2014
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ071-051115-
SOUTHERN WESTCHESTER-
707 AM EDT FRI JUL 4 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ081-051115-
SOUTHEASTERN SUFFOLK-
707 AM EDT FRI JUL 4 2014
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EDT SATURDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-051115-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
707 AM EDT FRI JUL 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ338-345-355-051115-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
707 AM EDT FRI JUL 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
LARGE SWELLS FROM HURRICANE ARTHUR ARE EXPECTED TO AFFECT THE
WATERS LATE TODAY THROUGH SATURDAY. THIS WILL CREATE ROUGH OCEAN
SEAS...WITH HIGH SURF AND DANGEROUS CONDITIONS AROUND OCEAN INLETS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
LARGE SWELLS FROM HURRICANE ARTHUR ARE EXPECTED TO AFFECT THE
WATERS LATE TODAY INTO SATURDAY. THIS WILL CREATE ROUGH OCEAN
SEAS...WITH HIGH SURF AND DANGEROUS CONDITIONS AROUND OCEAN INLETS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-350-353-051115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
707 AM EDT FRI JUL 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
LARGE SWELLS FROM HURRICANE ARTHUR ARE EXPECTED TO AFFECT THE
WATERS LATE TODAY THROUGH SATURDAY. THIS WILL CREATE ROUGH OCEAN
SEAS...WITH HIGH SURF AND DANGEROUS CONDITIONS AROUND OCEAN INLETS.
THERE IS A LOW CHANCE FOR TROPICAL STORM FORCE WINDS OVER THE
OCEAN WATERS EAST OF MORICHES INLET TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
LARGE SWELLS FROM HURRICANE ARTHUR ARE EXPECTED TO AFFECT THE
WATERS LATE TODAY INTO SATURDAY. THIS WILL CREATE ROUGH OCEAN
SEAS...WITH HIGH SURF AND DANGEROUS CONDITIONS AROUND OCEAN INLETS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-004-006-103>108-NYZ067>070-051115-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
707 AM EDT FRI JUL 4 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Flash Flood, New London
- When
- July 4, 9:39 AM EST to 10:50 AM EST
- Where
- New London County, 0.51 mi WSW of Long Hill to 0.46 mi W of Long Hill
- Cause
- Heavy Rain / Tropical System
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.348, -72.079
A vehicle became trapped after 4 feet of water accumulated at the intersection of Thames St. and Eastern Point Rd. in Groton, resulting in a water rescue.
Flash Flood, New London
- When
- July 4, 10:20 AM EST to 10:50 AM EST
- Where
- New London County, 0.75 mi SE of Pawcatuck to 0.76 mi SE of Pawcatuck
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 41.364, -71.838
The lower Pawcatuck River exceeded bankfull flooding Mechanic St. in Pawcatuck township.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Puerto Rico, July 4, 20142 deaths · 2 events
- Wildfire in California, July 4, 2014$2.5 million · 1 event
- Lightning Strike in Florida, July 4, 2014$200,000 · 1 event
- Flash Flooding and Dust Storm in Nevada, July 4 to 8, 2014$77,000 · 57 kt wind · 17 events
- Lightning Strike in Colorado, July 4, 2014$50,000 · 1 event
- Tornadoes in Virginia, July 4, 2014$30,000 · EF0 · 2 events
- Flash Flooding and Damaging Wind in California, July 4 to 5, 2014$25,000 · 5 events
- Hail and Lightning Strike in Florida, July 4, 20141 injured · 0.88 in hail · 2 events
- High Wind and Heavy Rain in Maine, July 4 to 5, 201453 kt wind · 8 events
- Tropical Storm in North Carolina, July 4, 2014$10,000 · 7 events
- Hail and Damaging Winds in Nebraska, July 4, 20141.75 in hail · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 4, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536996, 537010.